MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MYSPINE MYSPINE MC DRILL BASED GUIDE L04; DRILL GUIDE FOR SPINE SURGERY

MEDACTA INTERNATIONAL SA MYSPINE MYSPINE MC DRILL BASED GUIDE L04; DRILL GUIDE FOR SPINE SURGERY
Catalog Number 7.0724
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient match planning review as per your request, we analyzed each step of the myspine process.Images qc: the images we received were subjected to quality control, the result of which was positive.Reconstruction: the reconstruction is precise and correct, all areas were clearly identifiable.The reconstructed profiles follow accurately the contour of the vertebrae: planning: the surgeon validated our first planning proposal.The guides were designed according to the trajectory of the screws in the planning validated by the surgeon.Conclusions our analysis of the myspine process of this case found no deviations from the standard procedures.Each step has been performed correctly.Additional device involved: myspine 7.0725 myspine mc drill based guide l05 (k173472) lot.02494s.All the items involved are related to lot number 02494s batch review performed on 28 january 2019: lot 02494s: (b)(4) guides manufactured and released on 02-jan-2020.No anomalies found related to the problem.
 
Event or Problem Description
The surgeon was not able to set the myspine mc guide correctly at l4- l5.The surgeon finished the surgery without using the myspine mc guide.Due to this event the surgery was prolonged about 1 hour.Total surgery time about 200 mins.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: the myspine bone models (ref.7.0704-7.0705) and the myspine guides (ref.7.0724-7.0725) of l4 and l5 respectively have been inspected for a deeper investigation of the complaint.The fitting between the bone models and the guides of l4 and l5 results are fully conforming: the guide can be docked and removed from the bone model without any issue (see image 1 and 2 attached).Furthermore, from the visual inspection, it can be noticed that there is no impingement between the guide and the upper facet joints.Due to the fact, the facets of the upper vertebrae (l3 for l4 guide and l4 for l5 guide) not needed to be resected.

Brand Name
MYSPINE MYSPINE MC DRILL BASED GUIDE L04
Common Device Name
DRILL GUIDE FOR SPINE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9710937
Report Number3005180920-2020-00059
Device Sequence Number3650376
Product Code PQC
UDI-Device Identifier07630040717533
UDI-Public07630040717533
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173472
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7.0724
Device Lot Number02494S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;